effexor, high BP, questions Want anyone's replies

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 1/6/2007 1:57 PM (GMT -7)   
I want anyone to add their two cents, but thought that Harry is the resident meds-pro (in my eyes anyhow!), so I'd love to hear from you Harry!
If I should be prescribed Effexor, I know that there's a possibility of high blood pressure and it could be discontinued...so I was wondering...what if it was helping the GAD and depression, but made the BP high? Couldn't BP medications deal with the BP problems?? And if it couldn't, what would be done to replace the effexor if nothing else had helped?? Is Cymbalta similar? How would they wean a person off of effexor as I hear it's he** getting off of! I want to know as much as possible about potential problems in case my pdoc says he wants to try it. I am still dealing with GAD and depression, but the taurine has been a real help! So I don't know what will be the next step...any info anyone can offer would be greatly appreciated!
thanks,
janet
**I will email you and explain the edit of thread title dont want you to get wrong idea
Luvs ya
Lyn 

Post Edited By Moderator (Howlyncat) : 1/8/2007 6:21:01 AM (GMT-7)


janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 1/6/2007 10:33 PM (GMT -7)   
bump
Yesterday's dead
Tomorrow's unknown
Today is here
And soon will be gone.
Use it wisely
Before it's too late
Remember to love
And forget to hate.
janet


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 1/7/2007 5:23 AM (GMT -7)   
Hi Janet,
 
I have been taking effexor 225mg for the last 4 months and although high BP is a side effect, I have had no problems.  High BP is just one of the side effects of this med and it doesn't mean that you will suffer from it.
I also read that there is only a risk of raised BP in people who take more than 200mg a day.  The starting dose is 75mg so you may not need to increase to over 200mg.
 
I did not worry about this side effect too much as there was a liswt of them and I tried not to think about them all as I always worry too much when it comes to side effects from meds.
 
I have found that effexor has helped me more than any other antidepressant I have tried.
 
Take care
Victoria
 
Co~Moderator: Depression Forum

Contact me at victoria@healingwell.net

Meds: Effexor (Venlafaxine) 225mg, Lorazepam 0.5mg, Prednisilone 5mg, lactulose 20ml, Mebeverine 30mg.


anglfrmhvn69
Regular Member


Date Joined Dec 2006
Total Posts : 297
   Posted 1/7/2007 6:36 AM (GMT -7)   
i was perscribed effexor and i havent started it yet cause of the side effects alittle scared too.i'm thinking of having the dr. try something else with less side effects.
pamela


seechell
Regular Member


Date Joined Sep 2006
Total Posts : 362
   Posted 1/7/2007 7:31 AM (GMT -7)   

I was on Effexor for awhile and never had any BP problems. The problem I had with it is that it stopped working and if I remember correctly, I was on at least 200mg twice a day. I was on 120mg of Cymbalta until about a month 1/2 or so ago. I liked it at first but then it quit working too. Now I'm on Prozac. So far so good. I think Cymbalta is in the same category as Effexor but I'm not positive. I know that I liked the Cymbalta better that the Effexor though. I wish I could still take it. It does help with aches and pains that go along with my fibromyalgia.

Hope that helps a little.


Take Care,
               Chelle
    "God grant me the serenity to accept the things I can not change, the courage to change the things I can and the wisdom to know the difference."
  DX: ankylosing spondylitis, periferal neuropathy, chronic migraines/headaches, depression/panic attacks, bi-polar, hypothyroidism, hypoglycemia, sleep apnea
  RX: synthroid, estradiol, cymbalta, prozac, geodon, lamictal, inderal la, klonopin, seroquel, imiprimine, aspirin, (relpax, maxalt, phenergan, esgic plus, xanax, PRN for migraine)
  Surgeries: hysterectomy 1997, tonsillectomy 2001, deviated septum 2005, cataracts (both eyes) 2006
 
 


Jan Marie
Veteran Member


Date Joined Sep 2005
Total Posts : 1663
   Posted 1/7/2007 9:09 AM (GMT -7)   
Hi Janet.  We bought a blood pressure monitor yesterday (primarily for my husband) but out of curiosity, I tested mine too and...guess what?  It was on the LOW side!!  As you know I have been on 75 mg of Effexor for over a year and it has obviously not increased my blood pressure - which was high before I was prescribed Effexor because of anxiety.  Stop worrying about all the ifs, mights and maybes!!!!!  (I was exactly the same as you before I started it - all the what if, what if, what if, but they will probably never happen.) 
 
Take care.  Thinking of you - not long till 22nd!

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 1/7/2007 4:27 PM (GMT -7)   
Thanks for all the supplies everyone. :-)
I can't seem to help but wonder about all the "what ifs"...it's a GAD symptom afterall!!! eyes   I', going for my first CBT appt. tomorrow and am dreading that too...everything lately seems to be such a major undertaking, no matter how small it actually is! I just feel blah, somewhat anxy on and off and depressive too. Yes, I don't think the paxil is the answer for me. I'll likely have to try some other type of AD. I wish the Cymbalta was covered by medicaid! sad But it's too new a drug, so the gov't. won't cover it while there's other ADs out there to try instead! Phooey! mad
Thanks again all!
janet

 ***HUN I edited some of your thread title will email you and explain k

Luvs ya

Lyn

Post Edited By Moderator (Howlyncat) : 1/8/2007 6:19:42 AM (GMT-7)


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 1/8/2007 6:18 AM (GMT -7)   
Hoping you have a great day today hun and know I am keeping you in my heart and prayers okay
Luv
Lyn
    Contribute today to support Healing Well Forums...Donate @
 
 
 Never compromise your self nor your dignity...with that ...My God
 Family and Great Friends ........I have it All
 
 Dream, Reach and Believe ......You can Do It........We are Here For You 
                God Bless .........Lyn
Make The Best of The New year .......You Can and Will Reach your Goals
                              Loads of Love n Support
                                        Lyn   
 
 
 
                                  
                          
                                  


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 1/8/2007 6:27 AM (GMT -7)   
Having trouble emailing you so Normal will do it and then you email me okay lol......
    Contribute today to support Healing Well Forums...Donate @
 
 
 Never compromise your self nor your dignity...with that ...My God
 Family and Great Friends ........I have it All
 
 Dream, Reach and Believe ......You can Do It........We are Here For You 
                God Bless .........Lyn
Make The Best of The New year .......You Can and Will Reach your Goals
                              Loads of Love n Support
                                        Lyn   
 
 
 
                                  
                          
                                  


jaymay
Regular Member


Date Joined Oct 2005
Total Posts : 266
   Posted 1/8/2007 5:29 PM (GMT -7)   
were you sick when u first started effexor? im suppose to start it
Jan Marie said...
Hi Janet.  We bought a blood pressure monitor yesterday (primarily for my husband) but out of curiosity, I tested mine too and...guess what?  It was on the LOW side!!  As you know I have been on 75 mg of Effexor for over a ye iar and it has obviously not increased my blood pressure - which was high before I was prescribed Effexor because of anxiety.  Stop worrying about all the ifs, mights and maybes!!!!!  (I was exactly the same as you before I started it - all the what if, what if, what if, but they will probably never happen.) 
 
Take care.  Thinking of you - not long till 22nd!

anxiety veteran
Regular Member


Date Joined Jul 2006
Total Posts : 103
   Posted 1/14/2007 11:33 AM (GMT -7)   
Effexor has not affected my blood pressure. I have been on it for about six months. It has been a very effecttive drug for me.

Jan Marie
Veteran Member


Date Joined Sep 2005
Total Posts : 1663
   Posted 1/14/2007 1:53 PM (GMT -7)   
Hi jaymay.  Sorry I have been so long in replying - only spotted your post today.  I did feel a little nauseous for a couple of weeks when I started taking Effexor. Nothing terrible - it didn't affect my appetite and it soon wore off.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 3:34 AM (GMT -7)
There are a total of 2,732,879 posts in 301,067 threads.
View Active Threads


Who's Online
This forum has 151222 registered members. Please welcome our newest member, TAS-MS/lupy.
234 Guest(s), 2 Registered Member(s) are currently online.  Details
Skyy, tdnjam


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer